Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 45, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 1994, 6:55 AM EDT for Orange County, Osceola County, Florida. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1994, 6:55 AM EDT (10:55 UTC)
- Expired
- Jun 8, 1994, 8:00 AM EDT
- In force
- 65 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 081055 RRA SVRMLB FLC095-097-081200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 655 AM EDT WED JUN 8 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL FLORIDA ...ORANGE COUNTY...OSCEOLA COUNTY AT 655 AM SEVERE THUNDERSTORMS WERE MOVING FROM SOUTH OF KISSIMMEE ACROSS THE ORLANDO METROPOLITAN AREA. THESE STORMS WERE MOVING NORTHEAST AT 30 MPH. A FUNNEL CLOUD WAS REPORTED ON THE EAST WEST EXPRESSWAY WEST OF CLARK ROAD IN ORLANDO BY FLORIDA HIGHWAY PATROL AT 650 AM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:20 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 8, 2:20 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 211 AM EDT WED JUN 8 1994 SHWRS ALREADY BEGINNING IN STRONG SW FLOW AND WITH PWS STILL NEAR 2 IN WILL GO LIKELY ALL ZNS. CLOUDS WILL HOLD TMPS DOWN A BIT TODAY EXCEPT SRN CSTL WHERE THEY MAY SEE BIT MORE SUN. ON THU 50H FLOW BECOMES MORE ACYCL AS TROF OVER GULF MAY ACTUALLY RETROGRADE. ALL MDLS SHOW DECENT DRYING WITH WEAKER WSTRLY FLOW. WILL BRING POPS DOWN BUT CLOSER TO FPCS AS NGM LOOKS TOO DRY. WITH WEAKER FLOW EAST CST SEA BRZ SHOULD BE ABLE TO GET GOING AND WILL HAVE HIGHEST POPS THU GRP 1. @1...VOLUSIA BREVARD @2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE @3...INDIAN RIVER MARTIN ST LUCIE MCO 87/72/92 734 DAB 87/72/90 735 MLB 87/72/90 735 .MLB...NONE. RES
In the hours before
Special weather statement, Jun 8, 4:34 AM EDT, 2 hours 21 minutes before
FLZ040-081030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 434 AM EDT WED JUN 8 1994 ...STRONG THUNDERSTORMS MOVING INTO MARION COUNTY... WEATHER RADAR SHOWED STRONG THUNDERSTORMS MOVING INTO THE SOUTHWEST AND SOUTH CENTRAL PARTS OF MARION COUNTY REACHING FROM NEAR DUNNELLON EAST TO SUMMERFIELD AND BELLVIEW. THESE STORMS WERE MOVING NORTHEAST 25 TO 30 MPH AND WILL BE MOVING INTO THE OCALA...SILVER SPRINGS AREA WITHIN THE NEXT 30 TO 45 MINUTES. STRONG GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS. MOTORISTS SHOULD EXERCISE CAUTION THIS MORNING AND BE ALERT FOR PONDING OF WATER ON THE ROADWAYS.
Special weather statement, Jun 8, 6:03 AM EDT, 52 minutes before
FLZ038-501-081105- SPECIAL WEATHER AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 603 AM EDT WED JUN 8 1994 ...STRONG THUNDERSTORMS OVER FLAGLER COUNTY... STRONG THUNDERSTORMS HAVE PUSHED INTO THE WESTERN PART OF FLAGLER COUNTY AND WERE MOVING RAPIDY NORTHEAST 35 MPH. THEY WILL QUICKLY MOVE THROUGH THE COUNTY AND OVER THE COASTAL WATERS WITHIN THE NEXT 30 TO 45 MINUTES. STRONG GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS. MOTORISTS THIS MORNING SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH THE HEAVIER DOUNPOURS AND BE ALERT FOR PONDING OF WATER ON THE ROADWAYS. BOATERS OVER THE COASTAL AND INLAND WATERWAYS SHOULD BE ALERT FOR ROUGH SEAS AND STRONG WINDS.
Special weather statement, Jun 8, 6:03 AM EDT, 52 minutes before
FLZ038-501-081105- SPECIAL WEATHER AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 603 AM EDT WED JUN 8 1994 ...STRONG THUNDERSTORMS OVER FLAGLER COUNTY... STRONG THUNDERSTORMS HAVE PUSHED INTO THE WESTERN PART OF FLAGLER COUNTY AND WERE MOVING RAPIDY NORTHEAST 35 MPH. THEY WILL QUICKLY MOVE THROUGH THE COUNTY AND OVER THE COASTAL WATERS WITHIN THE NEXT 30 TO 45 MINUTES. STRONG GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS. MOTORISTS THIS MORNING SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH THE HEAVIER DOUNPOURS AND BE ALERT FOR PONDING OF WATER ON THE ROADWAYS. BOATERS OVER THE COASTAL AND INLAND WATERWAYS SHOULD BE ALERT FOR ROUGH SEAS AND STRONG WINDS.
Special weather statement, Jun 8, 6:06 AM EDT, 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-081110- SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE MELBOURNE FL 606 AM EDT WED JUN 8 1994 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS INCREASING OVER CENTRAL FLORIDA... AT 600 AM STRONG THUNDERSTORMS WERE FROM PALATKA TO BARBERVILLE AND FROM WEST OF LEESBURG AND CLERMONT SOUTH TO LAKELAND. THESE THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. THE STORMS WERE MOVING EAST NORTHEAST AT 25 TO 30 MPH AND WILL MOVE OFFSHORE BETWEEN ST AUGUSTINE AND DAYTONA BEACH DURING THE NEXT HOUR AND MOVE ACROSS LEESBURG AND CLERMONT TO NEAR DISNEY AS WELL. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. ELSEWHERE SHOWERS WERE SCATTERED OFFSHORE OUT OVER 50 MILES FROM ST AUGUSTINE TO SEBASTIAN...AND EXTENDED INLAND FROM WEST OF VERO TO FT DRUM AND OKEECHOBEE. THESE SHOWERS WERE MOVING NORTHEAST AT 25 MPH. RES
Special weather statement, Jun 8, 6:07 AM EDT, 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-081110- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 606 AM EDT WED JUN 8 1994 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS INCREASING OVER CENTRAL FLORIDA... AT 600 AM STRONG THUNDERSTORMS WERE FROM PALATKA TO BARBERVILLE AND FROM WEST OF LEESBURG AND CLERMONT SOUTH TO LAKELAND. THESE THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. THE STORMS WERE MOVING EAST NORTHEAST AT 25 TO 30 MPH AND WILL MOVE OFFSHORE BETWEEN ST AUGUSTINE AND DAYTONA BEACH DURING THE NEXT HOUR AND MOVE ACROSS LEESBURG AND CLERMONT TO NEAR DISNEY AS WELL. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. ELSEWHERE SHOWERS WERE SCATTERED OFFSHORE OUT OVER 50 MILES FROM ST AUGUSTINE TO SEBASTIAN...AND EXTENDED INLAND FROM WEST OF VERO TO FT DRUM AND OKEECHOBEE. THESE SHOWERS WERE MOVING NORTHEAST AT 25 MPH. RES BDRUM
Special weather statement, Jun 8, 6:08 AM EDT, 47 minutes before
FLZ041-044>047-053-054-058-059-064-501-081110- SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE MELBOURNE FL 606 AM EDT WED JUN 8 1994 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS INCREASING OVER CENTRAL FLORIDA... AT 600 AM STRONG THUNDERSTORMS WERE FROM PALATKA TO BARBERVILLE AND FROM WEST OF LEESBURG AND CLERMONT SOUTH TO LAKELAND. THESE THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. THE STORMS WERE MOVING EAST NORTHEAST AT 25 TO 30 MPH AND WILL MOVE OFFSHORE BETWEEN ST AUGUSTINE AND DAYTONA BEACH DURING THE NEXT HOUR AND MOVE ACROSS LEESBURG AND CLERMONT TO NEAR DISNEY AS WELL. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. ELSEWHERE SHOWERS WERE SCATTERED OFFSHORE OUT OVER 50 MILES FROM ST AUGUSTINE TO SEBASTIAN...AND EXTENDED INLAND FROM WEST OF VERO TO FT DRUM AND OKEECHOBEE. THESE SHOWERS WERE MOVING NORTHEAST AT D25 MPH. RES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:20 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 55 min |
| Jun 8, 2:44 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.